MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX? - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX? - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M0013812060
Medical Device Problem Codes Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2026.It was reported that the main coil could not be advanced through the catheter.The target lesion was located in a venous embolism associated with pelvic congestion syndrome.A bsc stc18 microcatheter was advanced to the intended release position, and a vortx-18 6 mm x 6.5 mm coil was selected for use.The coil initially advanced without issue but encountered resistance in the distal portion of the microcatheter.Multiple attempts were made to advance the coil, including saline flushing and guidewire assistance, but none were successful.Upon withdrawal of the microcatheter, it was noted that the coil had already formed and become lodged within the microcatheter lumen.The guidewire was re-used in an attempt to deploy the coil.The guidewire was advanced into the mid-portion of the coil, and the angiography catheter was then used to deliver a foam sclerosing agent.Follow-up angiography performed after 5 minutes demonstrated slowed flow with no visualization of the distal portion of the microcatheter.The coil was not implanted, and the procedure was completed.There were no reported patient complications associated with this event.However, device analysis revealed that the zap tip of the coil was detached.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).Investigation results: device/media analysis: upon receipt at our post market quality assurance laboratory, it was observed that the main coil was bent and stretched at the primary coil section; moreover, a zap tip was detached.No other issues were identified during the product analysis.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Conclusion: based on a thorough review of the reported complaint, boston scientific concludes the most probable root cause as adverse event related to procedure.

Brand Name
VORTX? - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key25322680
Report Number2124215-2026-28740
Device Sequence Number5280456
Product Code KRD
UDI-Device Identifier08714729201199
UDI-Public(01)08714729201199(17)260613(10)31816192
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model NumberM0013812060
Device Catalogue NumberM0013812060
Device Lot Number0031816192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight63 KG